Inequivalent quantizations and fundamentally perfect spaces

Imbo, Tom D. ; Sudarshan, E. C. G. (1988) Inequivalent quantizations and fundamentally perfect spaces Physical Review Letters, 60 (6). pp. 481-483. ISSN 0031-9007

PDF - Publisher Version

Official URL:

Related URL:


We investigate the problem of inequivalent quantizations of a physical system with multiply connected configuration space X. For scalar quantum theory on X we show that state vectors must be single valued if and only if the first homology group H1(X) is trivial, or equivalently the fundamental group π1(X) is perfect. The θ structure of quantum gauge and gravitational theories is discussed in light of this result.

Item Type:Article
Source:Copyright of this article belongs to The American Physical Society.
ID Code:51067
Deposited On:27 Jul 2011 12:53
Last Modified:18 May 2016 05:09

Repository Staff Only: item control page